Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 39, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 28, 2014, 10:55 PM EDT for Clay County, North Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 10:55 PM EDT (02:55 UTC)
- Expired
- Apr 28, 2014, 11:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Clay County, NC
The radar
The Knoxville radar (KMRX), 128 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 6:37 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 10:00 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 28, 10:00 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EDT MON APR 28 2014
.DISCUSSION...
NOCTURNAL LOW LEVEL JET HAS NOW ACCELERATED. HODOGRAPHS STILL
LOOKING STRONG. NEXT SEVERAL HOURS OFFER TORNADO THREAT IN SE
TENNESSEE. BASIC FORECAST ELEMENTS ARE ON TRACK. UPDATED SURFACE
DEW POINT IN GRIDS AND REISSUED PRODUCTS WITH RH. ZONE FORECAST
STILL ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 63 82 61 76 / 100 70 80 60
KNOXVILLE MCGHEE TYSON AIRPORT, TN 64 79 62 75 / 100 60 90 80
OAK RIDGE, TN 63 82 60 75 / 100 60 90 70
TRI CITIES AIRPORT, TN 59 76 58 76 / 100 80 90 90
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CHEROKEE-CLAY.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR CHEROKEE-CLAY.
TN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ANDERSON-BLEDSOE-
BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-RHEA-ROANE-
SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
UNION-WEST POLK.
WIND ADVISORY UNTIL 8 AM EDT TUESDAY FOR BLOUNT SMOKY MOUNTAINS-
COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-SEVIER SMOKY
MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST
MONROE-UNICOI.
VA...NONE.
&&
GMHazardous weather outlook, Apr 28, 3:45 PM EDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT MON APR 28 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-291945- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 345 PM EDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND OVERNIGHT...WITH LOCALLY HEAVY RAINS...DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES COULD ALSO OCCUR ESPECIALLY ACROSS THE CUMBERLAND PLATEAU AND SOUTHEAST TENNESSEE. IN ADDITION...STRONG AND GUSTY WINDS CAN BE EXPECTED TONIGHT ACROSS THE EAST TENNESSEE MOUNTAINS AS WELL AS THE MOUNTAINS OF EXTREME SOUTHWEST NORTH CAROLINA...MAINLY OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY. THERE WILL BE A POSSIBILITY OF SEVERE THUNDERSTORMS AGAIN TUESDAY AFTERNOON OR TUESDAY NIGHT. PERIODS OF HEAVY RAINFALL MAY LINGER INTO WEDNESDAY...AND COULD EXTEND THE THREAT OF FLOODING OR FLASH FLOODING. THERE IS A GOOD DEAL OF UNCERTAINTY HOW THIS SYSTEM WILL DEVELOP...SO PLEASE STAY TUNED TO THE LATEST WEATHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TONIGHT INTO WEDNESDAY FOR REPORTS OF FLOODING OR DAMAGE FROM THE SEVERE STORMS.
In the hours before
Local storm report, Apr 28, 5:23 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG DUFFIELD 36.72N 82.80W
04/28/2014 SCOTT VA 911 CALL CENTER
TREES DOWN AND ROOF BLOWN OFF A MOBILE HOME.
&&Local storm report, Apr 28, 5:36 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
536 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG JONESVILLE 36.69N 83.12W
04/28/2014 LEE VA BROADCAST MEDIA
NUMEROUS TREES DOWN.
0335 PM TSTM WND DMG PENNINGTON GAP 36.76N 83.03W
04/28/2014 LEE VA BROADCAST MEDIA
NUMEROUS TREES DOWN.
&&Special weather statement, Apr 28, 6:05 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 605 PM EDT MON APR 28 2014 NCZ060-061-TNZ012-013-035-036-067>069-071>074-081>087-098>102- 290500- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-MORGAN-ANDERSON-ROANE-LOUDON-KNOX- NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER- SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY- WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...WARTBURG...CLINTON...OAK RIDGE...KINGSTON... LENOIR CITY...KNOXVILLE...MARYVILLE...CADES COVE...SEVIERVILLE... GATLINBURG...DUNLAP...PIKEVILLE...DAYTON...DECATUR...ATHENS... MADISONVILLE...COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND... BENTON...DUCKTOWN 605 PM EDT MON APR 28 2014 ...ENHANCED TORNADO POTENTIAL ACROSS THE PLATEAU...ESPECIALLY SOUTHERN PLATEAU...AND SOUTHEAST TENNESSEE BETWEEN 7 AND 10 PM ET (6 AND 9 PM CT)... AN AREA OF SEVERE THUNDERSTORMS...SOME TORNADIC...WILL MOVE NORTHEAST AT 50 MPH FROM NORTHERN ALABAMA INTO THE PLATEAU COUNTIES AND SOUTHEAST TENNESSEE BETWEEN 7 AND 10 PM ET (6 AND 9 PM CT). THE LATEST MODEL DATA SUGGEST INCREASING SHEAR AND UPPER LEVEL FORCING OVER THIS AREA THIS EVENING WHICH WILL ENHANCE THE POTENTIAL OF STRONG TORNADOES. BESIDES THE INCREASED POTENTIAL OF TORNADOES...HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THESE STORMS THIS EVENING AND OVERNIGHT. BE ALERT TO POTENTIAL FLASH FLOODING OF LOW LYING AREAS...STREET FLOODING AND STREAM FLOODING. RESIDENTS NEED TO KEEP ALERT TO THE LATEST WARNINGS BY LISTENING TO YOUR NOAA WEATHER RADIO AND/OR FAVORITE MEDIA OUTLETS.
Local storm report, Apr 28, 9:55 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
955 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND DMG 3 S DUNLAP 35.33N 85.39W
04/28/2014 SEQUATCHIE TN 911 CALL CENTER
ONE LARGE TREE DOWN ACROSS EAST VALLEY ROAD.
&&Local storm report, Apr 28, 10:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1032 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 S SODDY-DAISY 35.25N 85.17W
04/28/2014 HAMILTON TN 911 CALL CENTER
ONE TREE FELL INTO A HOUSE ON DAISY DALLAS ROAD.
&&Local storm report, Apr 28, 10:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1055 PM EDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG W PIKEVILLE 35.61N 85.20W
04/28/2014 BLEDSOE TN EMERGENCY MNGR
A FEW LARGE TREES DOWN IN THE GRIFFITH COMMUNITY WEST OF
PIKEVILLE.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:25 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Sequatchie | 35 min |
| Apr 28, 9:40 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Marion | 50 min |
| Apr 28, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 53 min |
| Apr 28, 10:19 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 2 more | 56 min |
| Apr 28, 10:21 PM EDT | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Apr 28, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 56 min |
| Apr 28, 11:11 PM EDT | Tornado Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe | 49 min |
| Apr 28, 11:35 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 40 min |
| Apr 28, 11:43 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 47 min |
| Apr 28, 11:44 PM EDT | Tornado Warning | MRX | McMinn, Monroe | 46 min |
| Apr 28, 11:51 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Sevier | 54 min |
| Apr 29, 12:11 AM EDT | Tornado Warning | MRX | Blount, Loudon, Monroe | 34 min |
| Apr 29, 1:14 AM EDT | Tornado Warning | MRX | Blount, Knox, Loudon | 46 min |
| Apr 29, 1:25 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 35 min |
| Apr 29, 1:40 AM EDT | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn | 3 hr |
| Apr 29, 1:57 AM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 48 min |
| Apr 29, 4:39 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Polk | 51 min |
| Apr 29, 10:47 AM EDT | River Flood Warning | MRX | Cocke, Jefferson | 62 hr |
| Apr 29, 3:37 PM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.